Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Northern Indiana

May 12, 2011Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 12, 2011, 9:36 AM EDT for Fulton County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2011, 9:36 AM EDT (13:36 UTC)
Expired
May 12, 2011, 10:03 AM EDT
In force
27 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fulton County, OH

The radar

The Detroit radar (KDTX), 134 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KIWX 121336
SVRIWX
OHC051-121430-
/O.NEW.KIWX.SV.W.0044.110512T1336Z-110512T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 AM EDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN NORTHWEST OHIO...

* UNTIL 1030 AM EDT

* AT 936 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR WAUSEON...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WAUSEON...
  DELTA...
  SWANTON...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
OTTOKEE...OAKSHADE...WINAMEG...LYONS...BRAILEY...SEWARD...ASSUMPTION
AND METAMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4150 8388 4149 8418 4155 8434 4171 8419
      4172 8387
TIME...MOT...LOC 1337Z 235DEG 17KT 4153 8416
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
843 
WWUS53 KIWX 121355
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 AM EDT THU MAY 12 2011

OHC051-121430-
/O.CON.KIWX.SV.W.0044.000000T0000Z-110512T1430Z/
FULTON OH-
955 AM EDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR EASTERN FULTON COUNTY IN NORTHWEST OHIO...

AT 954 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES WEST OF DELTA...OR ABOUT 4 MILES NORTHEAST OF
WAUSEON...AND MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWANTON...DELTA...WINAMEG...BRAILEY...ASSUMPTION AND METAMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4155 8421 4166 8416 4172 8387 4150 8388
      4149 8418
TIME...MOT...LOC 1355Z 235DEG 17KT 4158 8407
WIND...HAIL 60MPH 1.00IN

$$
497 
WWUS53 KIWX 121403
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 AM EDT THU MAY 12 2011

OHC051-121414-
/O.CAN.KIWX.SV.W.0044.000000T0000Z-110512T1430Z/
FULTON OH-
1003 AM EDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FULTON COUNTY IN
NORTHWEST OHIO IS CANCELLED...

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4155 8421 4166 8416 4172 8387 4150 8388
      4149 8418
TIME...MOT...LOC 1404Z 235DEG 17KT 4160 8402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:22 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 12, 4:22 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 AM EDT THU MAY 12 2011

.SHORT TERM...
COMPLEX FCST THIS PD WITHIN LARGELY POORLY FOCUSED SYNOPTIC REGIME.

DEEP MID LVL TROUGH OVR NW KS THIS AM WILL EJECT SLOWLY SEWD THIS
PD...REACHING SRN IL BY SAT AM...AHD OF SECONDARY SW AMPLIFYING SWD
OUT OF CANADA. DOWNSTREAM FLW PATTN...WHILE COMPLEX...QUITE BENIGN
W/RATHER POOR MASS FLUX NOTED IN ALL MODEL SOLUTIONS. THUS SUSPECT
OUTSIDE DIFFUSE SYNOPTIC BNDRY DRAPED THROUGH NRN IN ATTM...AN
ADEQUATE LIFTING MECHANISM ABSENT THIS PD TO SPRT A MORE
SIG/WIDESPREAD CHC OF RAIN ACRS THE AREA.

FOR TDA...TYPICAL DIURNAL DESTABILIZATION WITHIN FVRBL LL THETA-E
RIDGE WILL LEAD TO CONV INITIATION MID-LT AFTN INVOF OF SFC WMFNTL
BNDRY WHICH SHLD MAKE SOME PROGRESS NEWD IN RESPONSE TO MORE SIG MID
LVL HGT FALLS SHIFTING EWD INTO THE OH VALLEY AND DEEPENING ALBEIT
WEAK SWRLY FLW. HWVR AM CONCERNED W/LARGER SCALE OUTFLW BNDRY OVR
WRN IL WHICH DVLPD OUT OF ERN IA MCS LAST EVENING AND IS SPARKING
NEW CONV DVLPMNT OVR WRN IL ATTM. THIS FTR SHLD SLOWLY TRANSLATE EWD
AND MAY AS WELL PROVIDE A FOCUS COME THIS AFTN.

AFT THAT...UNCERTAINTY PREVAILS ESP IN POORLY DEFINED SFC PATTN
WITHIN A GENERALLY WEAK FLW ENVIRONMENT. LACK OF CLEAR CUT SYNOPTIC
FOCUS WITHIN OVERALL WEAKLY FORCED/POOR MASS FLUX LEADS TO HOLDING
PAT W/PRIOR GIST OF FCST GRIDS W/AS YET NOTHING MODEL DERIVED DEEMED
WORTHY ENOUGH TO WARRANT SIG CHG.

&&

.LONG TERM...

SATURDAY THROUGH WEDNESDAY NIGHT

FOCUS OF THE LONG TERM PERIOD IS THE TRICKY EVOLUTION OF UPPER
LEVEL LOW PROGGED TO MOVE EASTWARD THROUGH THE OHIO VALLEY EARLY IN
THE PERIOD...AND SECOND UPPER LEVEL SYSTEM PROGGED TO DIG SOUTHEAST
FROM THE NORTHERN TIER TOWARD THE MIDDLE AND END OF THE PERIOD.

SATURDAY BEGINS WITH UPPER LEVEL LOW AND ATTENDANT SURFACE LOW
LOCATED OVER MID MISSISSIPPI VALLEY EXPECTED TO MOVE E/NE ALONG THE
OHIO RIVER VALLEY. AT THE SAME TIME...AN UPPER LEVEL LOW WILL ACROSS
THE NORTHERN TIER WILL DIG S/SE THROUGH THE CORN BELT REGION. MODELS
DIFFER WITH HANDLING BOTH SYSTEMS. HOWEVER...00Z GUIDANCE BEGINNING
TO AGREE ON A GENERAL IDEA THROUGH THE MONDAY PERIOD. 00Z GFS
PREFERS A CLOSED LOW WITH THE FIRST SYSTEM NEAR THE IN/KY/OH
BORDER...AND DIGS THE SECOND SYSTEM FARTHER SOUTH WITH A
FUJIWHARA-TYPE EFFECT...SENDING THE SECOND LOW SOUTHEAST THROUGH THE
TENNESSEE VALLEY INTO THE SOUTHEAST US MONDAY AND TUESDAY. THIS
SOLUTION WOULD YIELD AN EFFECTIVE END TO PRECIPITATION CHANCES BY
18Z MONDAY...WITH DRY WX THROUGH THE END OF THE PERIOD...AS LOW
TRAVELS NORTH ALONG THE EAST COAST INTO SOUTHERN QUEBEC BY THURSDAY
NIGHT. 00Z GEFS ALSO SUPPORTS THIS SOLUTION. 00Z ECMWF BEGINNING TO
FALL IN LINE WITH THE GFS SOLUTION THROUGH THE WEEKEND. MAIN
DIFFERENCES BEGIN WITH THE HANDLING OF THE SECOND UPPER LOW. ECMWF
DIGS THE LOW SOUTH INTO THE CORN BELT REGION...THEN ENERGY BECOMES
DIFFUSE AND ELONGATED AS OPPOSED TO A ROBUST CUT OFF LOW. THIS
ENERGY THEN DIGS SOUTH THROUGH THE OHIO VALLEY INTO THE TENNESSEE
VALLEY BY MONDAY...BUT NOT AS FAR SOUTHEAST AS THE GFS. THIS WOULD
ALSO BRING A BRIEF END TO PRECIP CHANCES BY 18Z MONDAY.
LARGER DIFFERENCES ARISE AFTER MONDAY...AS THE 00Z ECMWF THEN DIGS
MORE ENERGY SOUTH OUT OF CANADA INTO THE OHIO VALLEY...AND CUTS OFF
A LARGE UPPER LOW ACROSS THE GREAT LAKES AND OHIO VALLEY...WITH
INCREASED PRECIP CHANCES FROM MID WEEK THROUGH THE END OF THE
PERIOD.

00Z GUIDANCE BEGINNING TO FALL IN LINE WITH THE SET UP OF A
DEFORMATION AXIS W-E ALONG THE LOWER GREAT LAKES SUNDAY AND SUNDAY
NIGHT. MODEL QPF SUGGEST PROLONGED...AND POSSIBLY MODERATE
PRECIPITATION SUNDAY AND SUNDAY NIGHT...WITH MODEL RAINFALL OUTPUT
OF ONE TO TWO INCHES.

ONLY MINOR CHANGES WITH THIS FCST ISSUANCE. BUMPED SATURDAY POPS UP
TO LIKELY...BUT STILL KEPT ONLY ISO THUNDER MENTION...WITH BULK
SHEAR AND INSTABILITY MARGINAL. ALSO RAISED POPS SAT NIGHT BUT KEPT
THEM CHANCE. KEPT POPS AS IS FOR SUNDAY AND MONDAY...BUT REMOVED
POPS FROM THE MONDAY NIGHT PERIOD AS MODEL SOLUTIONS IN DECENT
AGREEMENT OF PRECIP CHANCES MOVING SOUTHEAST OUT OF THE AREA MONDAY.
GIVEN MODELS DIFFERENCES AFTER MONDAY NIGHT THROUGH THE REST OF THE
PERIOD...OPTED TO KEEP A DRY FCST. NO MAJOR CHANGES TO TEMPS. BUMPED
UP HIGH TEMPS FOR SATURDAY SLIGHTLY. TEMPS WILL REMAIN BELOW NORMAL
AFTER SATURDAY THROUGH THE END OF THE PERIOD.&&

.AVIATION...
VFR CONDS XPCD THROUGH THE PD. HWVR NR TERM FCST REMAINS HIGHLY
UNCERTAIN GIVEN DESTABILIZATION THROUGH AFTN WITHIN OTHERWISE WEAKLY
FORCED BACKGROUND ENVIRONMENT. PRIMARY LIFTING MECHANISM LOOKS TO BE
DIFFUSE STATIONARY FNTL BNDRY DRAPED THROUGH NRN IN AND WHAT MANY
HIGHRES MODELS KEY IN ON LT THIS AFTN. IN ADDN...MESOSCALE BNDRYS
MAY PROVIDE A SUFFICIENT FOCUS...PARTICULARLY THE ONE THAT DVLPD OUT
OF ERN IA MCS AND WHICH IS STILL IDENTIFIABLE IN COMPOSITE RADAR
IMAGERY ACRS WRN IL...SPAWNING ADDNL CONVN EARLY THIS MORNING. BUT
TOO MANY QUESTIONS AT THIS POINT TO HIGHLIGHT A PARTICULAR TIME
FRAME OF VALID TAF PD AND WILL PUNT TO LTR ISSUANCES.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...T
LONG TERM...NG
AVIATION...T
Hazardous weather outlook, May 12, 6:40 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 AM EDT THU MAY 12 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
640 AM EDT THU MAY 12 2011 /540 AM CDT THU MAY 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...MAINLY THIS
AFTERNOON. A FEW OF THE STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN
THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY.
ISOLATED SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
640 AM EDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD CONTAIN HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 12, 7:36 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
736 AM EDT THU MAY 12 2011

INZ015>017-022>026-121215-
CASS IN-FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WELLS
IN-WHITLEY IN-
736 AM EDT THU MAY 12 2011

...STRONG THUNDERSTORMS THIS MORNING...

AT 735 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF ROCHESTER TO 6 MILES SOUTH OF WABASH TO 9 MILES SOUTH OF MARKLE...
MOVING EAST NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY
RAINFALL ARE ALL POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BLUFFTON...
  WABASH...
  ROCHESTER...
  HUNTINGTON...
  MARKLE...
  ANDREWS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4068 8586 4081 8628 4097 8640 4118 8611
      4117 8607 4119 8606 4111 8535 4093 8534
      4092 8508 4070 8507 4067 8533
TIME...MOT...LOC 1134Z 188DEG 15KT 4096 8635 4072 8583
          4071 8536
Special weather statement, May 12, 8:18 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 AM EDT THU MAY 12 2011

INZ014>017-022>027-121315-
ADAMS IN-CASS IN-FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-MARSHALL
IN-MIAMI IN-WABASH IN-WELLS IN-WHITLEY IN-
818 AM EDT THU MAY 12 2011

...STRONG THUNDERSTORMS OVER THE AREA...

AT 817 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCHESTER TO WABASH
TO HUNTINGTON...MOVING EAST NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE ALL POSSIBLE
WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BLUFFTON...
  ROCHESTER...
  HUNTINGTON...
  OSSIAN...
  NORTH MANCHESTER...
  MARKLE AND ANDREWS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4067 8556 4075 8594 4090 8631 4121 8618
      4109 8534 4093 8534 4093 8506 4067 8507
TIME...MOT...LOC 1217Z 198DEG 15KT 4099 8622 4080 8589
          4075 8537
Special weather statement, May 12, 8:25 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
825 AM EDT THU MAY 12 2011

INZ003-004-121315-
LA PORTE IN-ST. JOSEPH IN-
725 AM CDT THU MAY 12 2011

...STRONG THUNDERSTORM OVER LAPORTE COUNTY...

AT 723 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA PORTE...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WIND GUSTS TO 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE ALL
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NEW CARLISLE...
  SPRINGVILLE...
  BYRON AND ROLLING PRARIE...
  ROLLING PRARIE...
  HESSTON...
  HUDSON LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4176 8676 4176 8648 4160 8648 4155 8675
      4160 8677
TIME...MOT...LOC 1223Z 228DEG 16KT 4160 8670
Special weather statement, May 12, 8:42 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 AM CDT THU MAY 12 2011

OHZ001-002-004-005-121330-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
842 AM EDT THU MAY 12 2011

...STRONG THUNDERSTORM OVER NORTHWEST OHIO...

AT 842 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF STRYKER...OR 8 MILES SOUTH OF
BRYAN...MOVING NORTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE ALL POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ARCHBOLD...
  NAPOLEON...
  STRYKER AND EVANSPORT...
  JEWELL...
  RIDGEVILLE CORNERS...OKOLONA AND FLORIDA...
  PETTISVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4152 8446 4157 8418 4132 8407 4129 8453
      4137 8459
TIME...MOT...LOC 1242Z 244DEG 32KT 4137 8446
Special weather statement, May 12, 9:04 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 AM EDT THU MAY 12 2011

INZ004-014-121345-
MARSHALL IN-ST. JOSEPH IN-
904 AM EDT THU MAY 12 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN MARSHALL AND SOUTHERN
ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...

AT 900 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEVILLE...OR 6 MILES SOUTHWEST OF
GULIVOIRE PARK...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GULIVOIRE PARK...
  BREMEN...
  LAKE OF THE WOODS...
  WYATT AND WOODLAND...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4165 8607 4139 8607 4141 8647 4164 8647
TIME...MOT...LOC 1303Z 273DEG 14KT 4154 8629
Local storm report, May 12, 9:29 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 AM EDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 SSE TRACY             41.48N  86.68W
05/11/2011  M1.00 INCH       LA PORTE           IN   TRAINED SPOTTER

&&

CORRECTED EVENT

EVENT NUMBER IWX1100740

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 8:42 AM EDTSpecial Weather StatementIWXDefiance48 min
May 12, 9:53 AM EDTSpecial Weather StatementIWXDefiance, Henry37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.